A Square Root Bound on the Minimum Weight in Quasi-Cyclic Codes

Journal Article (Journal Article)

We establish a square root bound on the minimum weight in the quasi-cyclic binary codes constructed by Bhargava, Tavares, and Shiva. The proof rests on viewing the codes as ideals in a group algebra over GF (4). Theorem 6 answers a question raised by F. J. MacWilliams and N. J. A. Sloane in The Theory of Error-Correcting Codes. Theorems 3, 4, and 5 provide information about the way the nonzero entries of a codeword of minimum weight are distributed among the coordinate positions. © 1983 IEEE

Full Text

Duke Authors

Cited Authors

  • Calderbank, R

Published Date

  • January 1, 1983

Published In

Volume / Issue

  • 29 / 3

Start / End Page

  • 332 - 337

Electronic International Standard Serial Number (EISSN)

  • 1557-9654

International Standard Serial Number (ISSN)

  • 0018-9448

Digital Object Identifier (DOI)

  • 10.1109/TIT.1983.1056673

Citation Source

  • Scopus